Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 80, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 6, 2019, 3:36 PM CDT for 4 counties in Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2019, 3:36 PM CDT (20:36 UTC)
- Expired
- Apr 6, 2019, 4:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hinds County, MS, Madison County, MS, Warren County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 49 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.6 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 2:53 PM CDT, 43 minutes earlier.
Area forecast discussion, Apr 6, 2:53 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Jackson MS 253 PM CDT Sat Apr 6 2019 .DISCUSSION... Tonight and Sunday: Mainly isolated intense convection over portions of east central LA at the moment along surface warm front. Presently, expect these storms to continue moving east along the boundary with more isolated convection developing along the boundary as it continues to lift northward over the next few hours. More widespread convection will develop over the ArkLaMiss Delta later into this evening as surface low over the ArkLaTex moves into eastern AR. While shear away from the boundary is not overly impressive, steep mid level lapse rates should compensate sufficiently for robust updrafts and a severe threat continuing through midnight with large hail and damaging winds being the main threats. Loss of heating and diminishing wind fields later tonight will allow for convection to wind down and low clouds to fill back in with the cooling boundary layer. The forecast area looks to stay firmly in the warm sector Sunday with no appreciable approaching features for much of the day. Thus, only expecting isolated convection in locations where the cap is weakest. Cap looks to diminish by late afternoon as the surface low over southeast TX begins to lift out to the northeast. An uptick in convective coverage and intensity should occur from the southwest by late afternoon./26/ Sunday night through Friday: Active weather will continue Sunday night into the early parts of the week before finally settling down. The upper trough will swing across our region on Sunday night into Monday, as well as a surface low pressure system. Hi-res guidance shows clusters of thunderstorms developing and moving across the area from the southwest. Some of the best convection appears to be in the south and southwest but will continue to mention severe potential everywhere given slight risk outlook with hail, tornado and wind threat still possible. The best timing for this continues to be in the late afternoon into the evening hours. Another consideration during this time period will be the heavy rain and potential for flooding. Rainfall amounts will be highest in the Delta, where some 2-3.5 inches will be possible. Inherited flood outlook seems reasonable and likely won't need much change. The upper trough will move east during the day Monday and exit the area. This will end our precipitation chances heading into the middle of the week. Upper ridging will move overhead, which will provide warmer conditions to the area. In fact, some locations will hit the mid 80s by mid-week. Another front will move through the region around Thursday, which will bring some more rain to the region. However, it doesn't look overly impressive so severe weather is unlikely. Cooler weather will move in for the end of the week. /28/ && .AVIATION... 18Z TAF discussion: MVFR ceilings early in the period will become VFR by mid afternoon with isolated showers and thunderstorms developing. More widespread showers and thunderstorms will move through the GLH, GWO and GTR areas between 07/00Z and 07/06Z where IFR conditions will exist along with west northwest winds from 15 to 25 knots and gusts from 25 to 35 knots. Elsewhere, isolated showers and thunderstorms will persist through 07/06Z. Vicinities impacted by these storms will see brief lowerings of ceiling and visibility to IFR. After 07/06Z, MVFR to IFR conditions will develop and linger through mid morning before improving./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 66 80 64 77 / 35 31 90 86 Meridian 65 82 64 78 / 44 24 85 89 Vicksburg 67 80 64 75 / 45 58 90 81 Hattiesburg 66 80 64 79 / 15 30 90 87 Natchez 67 80 63 75 / 18 69 90 75 Greenville 66 78 64 73 / 71 65 91 75 Greenwood 66 81 64 75 / 74 37 93 86 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Apr 6, 6:13 AM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 613 AM CDT Sat Apr 6 2019 ARZ074-075-LAZ007>009-015-MSZ018-019-025-034-035-040-041-071115- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Bolivar-Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey- 613 AM CDT Sat Apr 6 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today through Tonight Severe thunderstorms are likely this afternoon into early tonight. Damaging wind gusts of up to 60 to 70 mph and locally heavy rainfall will be the primary hazards, but a few tornadoes and large hail up to the size of golf balls will also be possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday A few rounds of strong to severe thunderstorms will be possible again Sunday into early Monday across the whole forecast area. Damaging wind gusts of up to 60 to 70 mph and hail of quarter size to golf ball size will be the primary hazards, a few tornadoes cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) Thunderstorms on Sunday and Sunday night will be capable of producing heavy rainfall, and flash flooding is possible across northeast Louisiana, far southeast Arkansas, and central and western portions of Mississippi. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Sunday night. LAZ016-023-025-MSZ026>033-036>039-042>050-053-071115- Madison LA-Franklin LA-Tensas-Grenada-Carroll-Montgomery-Webster- Clay-Lowndes-Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee- Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott- Claiborne- 613 AM CDT Sat Apr 6 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight Severe thunderstorms are possible this afternoon into early tonight. Damaging wind gusts of up to 60 70 mph and locally heavy rainfall will be the primary hazards, but hail of quarter size to golf ball size will also be possible. A few tornadoes cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday A few rounds of strong to severe thunderstorms will be possible again Sunday into early Monday across the whole forecast area. Damaging wind gusts of up to 60 to 70 mph and hail of quarter size to golf ball size will be the primary hazards, a few tornadoes cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) Thunderstorms on Sunday and Sunday night will be capable of producing heavy rainfall, and flash flooding is possible across northeast Louisiana, far southeast Arkansas, and central and western portions of Mississippi. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Sunday night. LAZ024-026-MSZ051-052-054>066-072>074-071115- Catahoula-Concordia-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 613 AM CDT Sat Apr 6 2019 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight Isolated strong to severe thunderstorms are possible this afternoon into this evening. Damaging wind gusts up to 60 mph and hail up to the size of quarters will be the primary hazards, but a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday through Friday A few rounds of strong to severe thunderstorms will be possible again Sunday into early Monday across the whole forecast area. Damaging wind gusts of up to 60 to 70 mph and hail of quarter size to golf ball size will be the primary hazards, a few tornadoes cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/2.png) Thunderstorms on Sunday and Sunday night will be capable of producing heavy rainfall, and flash flooding is possible across northeast Louisiana, far southeast Arkansas, and central and western portions of Mississippi. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Sunday night. NF && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Apr 6, 2:29 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
229 PM CDT SAT APR 6 2019
LAZ024-026-062015-
Concordia LA-Catahoula LA-
229 PM CDT SAT APR 6 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CONCORDIA AND EAST
CENTRAL CATAHOULA PARISHES UNTIL 315 PM CDT...
At 228 PM CDT, Meteorologists were tracking a strong thunderstorm
over Frogmore, or 8 miles west of Ferriday, moving northeast at 30
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Ferriday and West Ferriday around 245 PM CDT.
Clayton around 250 PM CDT.
Lee Bayou around 255 PM CDT.
Spokane around 300 PM CDT.
Other locations impacted by this storm include Ridgecrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3180 9160 3175 9154 3175 9143 3176 9142
3175 9138 3171 9140 3162 9140 3161 9144
3163 9148 3165 9150 3162 9152 3159 9150
3151 9176 3174 9181
TIME...MOT...LOC 1928Z 244DEG 26KT 3160 9169
TWSpecial weather statement, Apr 6, 2:36 PM CDT, 1 hour before
Special Weather Statement National Weather Service Jackson MS 236 PM CDT SAT APR 6 2019 LAZ016-025-MSZ047-053-062015- Tensas LA-Madison LA-Warren MS-Claiborne MS- 236 PM CDT SAT APR 6 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TENSAS AND SOUTHEASTERN MADISON PARISHES...SOUTHWESTERN WARREN AND NORTHERN CLAIBORNE COUNTIES UNTIL 315 PM CDT... At 236 PM CDT, Meteorologists were tracking a strong thunderstorm near Newellton, or 23 miles south of Tallulah, moving northeast at 35 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Yokena and Le Tourneau around 305 PM CDT. Vicksburg around 310 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3199 9107 3218 9129 3235 9096 3208 9073 TIME...MOT...LOC 1936Z 241DEG 30KT 3207 9117 TW
Local storm report, Apr 6, 2:50 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT SAT APR 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG HARRISONBURG 31.77N 91.83W
04/06/2019 CATAHOULA LA LAW ENFORCEMENT
POWER LINES WERE BLOWN DOWN.
&&Special weather statement, Apr 6, 2:58 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
258 PM CDT SAT APR 6 2019
LAZ025-MSZ053-059-062045-
Tensas LA-Jefferson MS-Claiborne MS-
258 PM CDT SAT APR 6 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TENSAS PARISH...
SOUTHWESTERN CLAIBORNE AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 345
PM CDT...
At 258 PM CDT, Meteorologists were tracking a strong thunderstorm
near Waterproof, or 19 miles northeast of Ferriday, moving northeast
at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
St. Joseph around 310 PM CDT.
Alcorn and Lake Bruin around 315 PM CDT.
Port Gibson around 335 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3213 9109 3190 9087 3171 9130 3175 9132
3175 9137 3186 9147
TIME...MOT...LOC 1958Z 237DEG 31KT 3183 9132
TWLocal storm report, Apr 6, 2:59 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT SAT APR 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND DMG 1 S FERRIDAY 31.62N 91.55W
04/06/2019 CONCORDIA LA LAW ENFORCEMENT
ONE TREE WAS BLOWN DOWN ON BAYOU DRIVE.
&&Special weather statement, Apr 6, 3:09 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
309 PM CDT SAT APR 6 2019
LAZ016-MSZ040-047-048-053-062100-
Madison LA-Warren MS-Hinds MS-Issaquena MS-Claiborne MS-
309 PM CDT SAT APR 6 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MADISON PARISH...
WARREN...NORTHEASTERN CLAIBORNE...WESTERN HINDS AND SOUTHEASTERN
ISSAQUENA COUNTIES UNTIL 400 PM CDT...
At 309 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Mansford to near Le Tourneau to near
Hermanville. Movement was northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Vicksburg around 315 PM CDT.
Reganton around 320 PM CDT.
Bovina, Eagle Bend and Newman around 325 PM CDT.
Utica around 330 PM CDT.
Edwards and Flowers around 335 PM CDT.
Youngton around 340 PM CDT.
Valley Park and Dry Grove around 345 PM CDT.
Bolton around 350 PM CDT.
Other locations impacted by these storms include Mound, Learned,
Delta and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3244 9130 3256 9111 3258 9103 3266 9096
3266 9073 3263 9069 3263 9070 3262 9072
3262 9069 3259 9069 3259 9066 3255 9065
3251 9052 3250 9052 3212 9034 3205 9056
3205 9072 3199 9072 3194 9084 3220 9097
TIME...MOT...LOC 2009Z 239DEG 33KT 3247 9118 3225 9088 3200 9079
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:54 AM CDT | River Flood Warning | JAN | Attala, Holmes | 21 days |
| Apr 6, 9:55 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 6 days |
| Apr 6, 9:57 AM CDT | River Flood Warning | JAN | Sunflower | 19 days |
| Apr 6, 2:36 PM CDT | Special Weather Statement | JAN | Claiborne | 39 min |
| Apr 6, 3:09 PM CDT | Special Weather Statement | JAN | Hinds, Warren | 51 min |
| Apr 6, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott, Yazoo | 66 min |
| Apr 6, 4:58 PM CDT | Special Weather Statement | JAN | Rankin | 32 min |
| Apr 6, 5:00 PM CDT | Special Weather Statement | JAN | Attala, Choctaw, Holmes | 30 min |
| Apr 6, 5:06 PM CDT | Special Weather Statement | JAN | Leake, Scott | 24 min |
| Apr 6, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Montgomery | 37 min |
| Apr 6, 5:18 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Rankin, Scott, Smith | 42 min |
| Apr 6, 5:27 PM CDT | Special Weather Statement | JAN | Kemper, Neshoba | 33 min |
| Apr 6, 5:38 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Clay, Montgomery, Oktibbeha, Webster | 67 min |
| Apr 6, 6:02 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 43 min |
| Apr 6, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 48 min |
| Apr 6, 6:24 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 38 min |
| Apr 6, 6:29 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 46 min |
| Apr 6, 6:37 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee | 38 min |
| Apr 6, 1:01 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin | 89 min |
| Apr 6, 1:46 PM CDT | Special Weather Statement | JAN | Concordia | 59 min |
| Apr 6, 2:04 PM CDT | Special Weather Statement | JAN | Tensas | 41 min |
| Apr 6, 2:29 PM CDT | Special Weather Statement | JAN | Concordia | 46 min |
| Apr 6, 2:58 PM CDT | Special Weather Statement | JAN | Tensas | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.